Adderall is a popular prescription medication meant to treat Attention Deficit Hyperactivity Disorder (ADHD) as well as narcolepsy, working as a strong stimulant. With such a strong medication can come some side effects, but is significant hair loss linked to Adderall use?
According to medical records regarding Adderall, hair loss is listed as a rare but demonstrated side effect. The effect may come from Adderall’s tendency to boost levels of stress and anxiety, especially if users take too large of a dose. Elevated stress levels may also come from trouble sleeping, which is also far more likely when taking Adderall.
The side effects that cause stress can lead to a condition called telogen effluvium, in which acute levels of stress cause hair loss. Beyond telogen effluvium, Adderall can suppress your appetite, potentially leading to a deficiency of nutrients. And your scalp needs certain nutrients in order to grow a full and healthy head of hair.
So while the drug itself may not lead directly to hair loss, many of its side effects (including the suppression of appetite) can theoretically lead to hair loss.
Whether you are suffering from hair loss due to a condition such as telogen effluvium or for another reason altogether, hair loss can be a very stressful experience no matter what the cause is. For men and women suffering from hair loss, there are many products and solutions purported to the cure-all for hair loss but very few demonstrate lasting results with fewer side effects.
Luckily, a process known as scalp micropigmentation can help to alleviate hair loss while requiring little to no maintenance after the initial treatment.
Scalp micropigmentation works by injecting small amounts of pigment into the scalp, creating the appearance of a fuller-looking head of hair. This is typically accomplished in 2-3 treatments spaced only 1 week apart and requires little to no retreatment afterward. Scalp micropigmentation has little to no side effects both during and after the treatment.